| Catalog Number |
CPL10020430 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/12/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter occupation: business development & sales manager.The product is available for evaluation and testing; however, it has not been received to date.Additional information will be submitted within 30 days of receipt.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report number is 3008114965-2019-00875.
Event or Problem Description
A report was received that during a coil embolization, the 2mm x 4cm deltaplush 10 (cpl10020430/c24954) and 2mm x 6cm deltaplush 10 (cpl10020630/l10055) coils were noted to be kinked and could not be deployed/inserted into the embolization.The coils were replaced, and the procedure was completed successfully.It was not reported if the coils were removed without the need for additional intervention.The surgery was not delayed due to the event.There was no report of consequence of impact to the patient.The products will be returned for evaluation.No further information was provided.
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report that the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.No non-conformances related to the reported complaint condition were identified.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-00874 & 3008114965-2019-00875.
Additional Manufacturer Narrative
(b)(4).Section b5: additional information received indicated that the case went well, except the coils could not deployed.Competitor coils were used to complete the procedure.No further information could be obtained.The product has been shipped for evaluation and testing; however, it has not been received to date (which is indicated as "other" in section h3).Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-00874 & 3008114965-2019-00875.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).[complaint conclusion]
a report was received that during a coil embolization, the 2mm x 4cm deltaplush 10 ((b)(4).) and 2mm x 6cm deltaplush 10 ((b)(4)) coils were noted to be kinked and could not be deployed.The coils were replaced with competitor coils, and the procedure was completed successfully.It was not reported if the coils were removed without the need for additional intervention.The surgery was not delayed due to the event.There was no report of consequence of impact to the patient.No further information could be obtained.A non-sterile 2mm x 4cm deltaplush 10 was received inside of a pouch.Upon receipt of the complaint device, visual inspection was conducted.The device was returned with the embolic coil partially advanced out of the distal end of the introducer.The device positioning unit (dpu) core wire and hub connector were undamaged.The resheathing tool was seen without damage.The introducer was found zipped and undamaged.The device was then examined under a microscope.The resistance heating (rh) coil was inspected through the green introducer and found without damage.The distal outer sheath was seen intact indicating that the resistance heating (rh) coil had not heated, and the detachment process had not been initiated.The embolic coil was seen kinked through the green introducer.The distal portion of the embolic coil that was found advanced out of the distal end of the introducer was undamaged.The embolic coil distal ball tip was seen present and intact.Advancement of the device could not be tested due to the kinked condition of the embolic coil.The resistance of the device was measured with multimeter and found within specification.The device was connected to a lab detachment control box with a lab standard connecting cable and the power was turned on.The green ¿system ready¿ light illuminated.The embolic coil was immersed in warmed enzyme solution and the ¿detach¿ button was pressed.The embolic coil successfully detached.Microscopic evaluation indicated that the rh coil had heated.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.No non-conformances related to the reported complaint condition were identified.The customer report that the embolic coil was kinked/bent was confirmed since the embolic coil was seen kinked inside of the green introducer; however, the exact circumstances surrounding the embolic coil damage cannot be determined based on the condition of the returned device.The customer report of deployment difficulty cannot be evaluated since the embolic coil was kinked and the microcatheter used during the procedure was not returned.The kinking of the embolic coil is indicative of the application of excessive force, possibly in an attempt to overcome resistance.100% of devices are inspected for damage at quality control (qc) final inspection.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage.Functional testing could not be performed to determine potential causes of the deployment difficulty.Coil damage and deployment difficulty are known potential failures associated with the use of the device.The instructions for use (ifu) contains several cautions relating to these situations, including instructions for troubleshooting the situations should they be encountered during use.The ifu states the following: ¿if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.¿ neither the device history record review nor the product analysis suggests that the reported failures could be related to the manufacturing process of the unit.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and the evidence presented by the returned device; however, it is possible that procedural and handling factors, including device manipulation and interaction with the concomitant microcatheter, may have contributed to the reported failures.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-00874 & 3008114965-2019-00875.